High chlestrol after 8 month of transplant - Kidney Transplant

Kidney Transplant
1,349 members546 posts

High chlestrol after 8 month of transplant

Ish123
Ish123
6 Replies

High cholesterol after 8 month of transplant..reason and any one face this.

6 Replies
oldestnewest
Davidkidney

Yes, I started taking a statin to treat this 6 months after my transplant, I suspect it's a side effect of the immunosuppressants, especially prednisolone.

Reply
WYOAnne
WYOAnneNKF Ambassador

Yes, I too was started on a statin soon after my transplant. I believe too that it is a side effect of the immunosuppressants. However, I am nearly 20 years post transplant and never had to increase my dose of statins. My cholesterol is under good control and have no issues.

Reply
Ish123
Ish123
in reply to WYOAnne

Thanks g!!

Reply
kimmie55

Yes, went from 160 pre-tx, to be high of 250 or so. Tried to lower without meds but after about 5yrs I gave in. Total cholesterol is 150, all other numbers great on 10 mg atorvastatin. Take the pill😘

Reply
Ish123
Ish123
in reply to kimmie55

Thanks g!!

Reply
Donaldson0007

This fluctuated for me on and off. The past 2 or 3 lab sets, all is well. No meds needed at this time for cholesterol.

Reply

You may also like...